Alert archive / South Dakota / Wind Advisories in 2012

Wind Advisory 38, NWS Rapid City, SD

September 10, 201210 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at Sep 10, 2012, 3:21 AM MDT for 10 counties in South Dakota. It took effect at Sep 10, 2012, 11:00 PM MDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2012, 3:21 AM MDT (09:21 UTC)
In effect from
Sep 10, 2012, 11:00 PM MDT
Expired
Sep 11, 2012, 12:00 PM MDT
In force
13 hr
Issued by
NWS Rapid City, SD

Counties Butte County, SD, Custer County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Meade County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 41 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 9.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2012-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2012-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3704 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WWUS73 KUNR 100921
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
321 AM MDT MON SEP 10 2012

.A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. NORTHWEST
WINDS WINDS WILL INCREASE RAPIDLY BEHIND THE FRONT WITH GUSTS TO
AROUND 50 MPH. THE STRONG WINDS WILL DECREASE LATE TUESDAY
MORNING.  

SDZ001-002-012>014-026-030>032-042-043-072>074-101730-
/O.NEW.KUNR.WI.Y.0038.120911T0500Z-120911T1800Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...FOLSOM...WALL...
PHILIP...PINE RIDGE...KYLE...KADOKA...STURGIS...UNION CENTER...
HERMOSA
321 AM MDT MON SEP 10 2012

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON MDT
TUESDAY. 

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50
  MPH 

* IMPACTS :IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS
  THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY
  ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO
  BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
6 follow-up statements
423 
WWUS73 KUNR 101031
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
431 AM MDT MON SEP 10 2012

.A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. NORTHWEST
WINDS WILL INCREASE RAPIDLY BEHIND THE FRONT WITH GUSTS TO AROUND
50 MPH. THE STRONG WINDS WILL DECREASE LATE TUESDAY MORNING.

SDZ001-002-012>014-026-030>032-042-043-072>074-101845-
/O.CON.KUNR.WI.Y.0038.120911T0500Z-120911T1800Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...FOLSOM...WALL...
PHILIP...PINE RIDGE...KYLE...KADOKA...STURGIS...UNION CENTER...
HERMOSA
431 AM MDT MON SEP 10 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
NOON MDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO NOON
MDT TUESDAY. 

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50
  MPH.

* IMPACTS :IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND 
  GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...
  ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF 
  HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE 
  ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
910 
WWUS73 KUNR 101614
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1014 AM MDT MON SEP 10 2012

.A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. NORTHWEST
WINDS WILL INCREASE RAPIDLY BEHIND THE FRONT WITH GUSTS TO AROUND
50 MPH. THE STRONG WINDS WILL DECREASE LATE TUESDAY MORNING.

SDZ001-002-012>014-026-030>032-042-043-072>074-110015-
/O.CON.KUNR.WI.Y.0038.120911T0500Z-120911T1800Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...FOLSOM...WALL...
PHILIP...PINE RIDGE...KYLE...KADOKA...STURGIS...UNION CENTER...
HERMOSA
1014 AM MDT MON SEP 10 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
NOON MDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO NOON
MDT TUESDAY. 

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 
  MPH. 

* IMPACTS: IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS
  THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE... ESPECIALLY
  ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO
  BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
488 
WWUS73 KUNR 102029
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
229 PM MDT MON SEP 10 2012

.A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. NORTHWEST
WINDS WILL INCREASE RAPIDLY BEHIND THE FRONT WITH GUSTS TO AROUND
50 MPH. THE STRONG WINDS WILL DECREASE LATE TUESDAY MORNING.

SDZ001-002-012>014-026-030>032-042-043-072>074-110530-
/O.CON.KUNR.WI.Y.0038.120911T0500Z-120911T1800Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...FOLSOM...WALL...
PHILIP...PINE RIDGE...KYLE...KADOKA...STURGIS...UNION CENTER...
HERMOSA
229 PM MDT MON SEP 10 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
NOON MDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO NOON
MDT TUESDAY. 

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 
  MPH. 

* IMPACTS: IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND 
  GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE... 
  ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF 
  HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE 
  ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
056 
WWUS73 KUNR 110352
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
952 PM MDT MON SEP 10 2012

.A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. NORTHWEST
WINDS WILL INCREASE RAPIDLY BEHIND THE FRONT WITH GUSTS TO AROUND
50 MPH. THE STRONG WINDS WILL BEGIN TO DECREASE LATE TUESDAY
MORNING.

SDZ001-002-012>014-026-030>032-042-043-072>074-111100-
/O.CON.KUNR.WI.Y.0038.120911T0500Z-120911T1800Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...FOLSOM...WALL...
PHILIP...PINE RIDGE...KYLE...KADOKA...STURGIS...UNION CENTER...
HERMOSA
952 PM MDT MON SEP 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY. 

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 
  MPH. 

* IMPACTS: IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND 
  GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE... 
  ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF 
  HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE 
  ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

JC
221 
WWUS73 KUNR 110915
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
315 AM MDT TUE SEP 11 2012

.BEHIND A STRONG COLD FRONT...EXPECT GUSTY NORTHWEST WINDS THIS MORNING.
THE WINDS WILL SLOWLY SUBSIDE THIS AFTERNOON AND TONIGHT.

SDZ001-002-012>014-026-030>032-042-043-072>074-111800-
/O.CON.KUNR.WI.Y.0038.000000T0000Z-120911T1800Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...FOLSOM...WALL...
PHILIP...PINE RIDGE...KYLE...KADOKA...STURGIS...UNION CENTER...
HERMOSA
315 AM MDT TUE SEP 11 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 
  MPH. 

* IMPACTS: IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND 
  GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE... 
  ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF 
  HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE 
  ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
043 
WWUS73 KUNR 111804
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1204 PM MDT TUE SEP 11 2012

SDZ001-002-012>014-026-030>032-042-043-072>074-111915-
/O.EXP.KUNR.WI.Y.0038.000000T0000Z-120911T1800Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...FOLSOM...WALL...
PHILIP...PINE RIDGE...KYLE...KADOKA...STURGIS...UNION CENTER...
HERMOSA
1204 PM MDT TUE SEP 11 2012

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL CONTINUE TO SLOWLY DECREASE THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Sep 10, 3:14 AM MDT, 7 minutes earlier.

Area forecast discussion, Sep 10, 3:14 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
314 AM MDT MON SEP 10 2012

.DISCUSSION...CURRENT SURFACE MAP SHOWS TROF OF LOW PRESSURE
ACROSS EASTERN MONTANA INTO NORTHEAST WYOMING. TEMPERATURES STILL IN
THE MID 60 TO LOWER 70S AS WARMER AIR SURGES INTO THE AREA ON 50KT
LOW LEVEL JET.

FOR TODAY...SURFACE TROF SLIDES INTO WESTERN SOUTH DAKOTA THIS
MORNING THEN WASHES OUT AS LOW DEVELOPS ACROSS SOUTHEAST MONTANA.
GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THE DAY ACROSS SOUTH
CENTRAL SOUTH DAKOTA. ACROSS WESTERN SOUTH DAKOTA...WINDS WILL
BECOME WESTERLY BEHIND THE SURFACE TROF THIS MORNING...THEN MORE
VARIABLE THIS AFTERNOON. DEEP MIXING WILL ALLOW FOR GUSTY WEST
WINDS TO DEVELOP THIS AFTERNOON ACROSS NORTHEAST WYOMING AND FAR
WESTERN SOUTH DAKOTA. VERY DRY AIR IN PLACE...WITH MINIMUM
RELATIVE HUMIDITY AROUND 10 PERCENT. CRITICAL FIRE WEATHER
CONDITIONS EXPECTED...SO WILL ISSUE RED FLAG WARNING FOR ENTIRE
FORECAST AREA.

WITH MONSOON MOISTURE IN PLACE...A FEW ISOLATED THUNDERSTORMS POSSIBLE
THIS EVENING ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA.
STRONG COLD FRONT PLOWS THROUGH THE AREA TONIGHT. FRONT WILL REACH
NORTHEAST WYOMING/NORTHWEST SOUTH DAKOTA AROUND MIDNIGHT AND INTO
SOUTH CENTRAL SOUTH DAKOTA EARLY TUESDAY MORNING. 40KT BL-850MB
WINDS AND 6-8MB/3HR PRESSURE RISES WILL RESULT IN A PERIOD OF
STRONG WINDS BEHIND THE FRONT. WILL ISSUE A WIND ADVISORY THE
PLAINS NORTH AND EAST OF THE BLACK HILLS WHERE WIND GUSTS AROUND
50 MPH ARE EXPECTED. WILL BE DRY ON TUESDAY WITH WINDS DECREASING
IN THE AFTERNOON. EVEN THOUGH TEMPERATURES WILL BE MUCH COOLER ON
TUESDAY...COMBINATION OF WINDS AND RELATIVE HUMIDITY WILL RESULT
IN CRITICAL FIRE WEATHER CONDITIONS. WITH THE STRONG COLD FRONT
PASSAGE AND POOR RELATIVE HUMIDITY RECOVER TONIGHT AND WINDY/LOW
RELATIVE HUMID TY CONDITIONS ON TUESDAY...WILL EXTENDED THE RED
FLAG WARNING THROUGH TUESDAY AFTERNOON.

HIGH PRESSURE SETTLES IN OVER THE AREA FOR TUESDAY
NIGHT/WEDNESDAY. MODELS HAVE BEEN PERSISTENT IN SHOWING BAND OF
SHOWERS ACROSS SOUTH CENTRAL SOUTH DAKOTA ON WEDNESDAY. HAVE
INCREASED POPS ACROSS THAT AREA.

EXTENDED...NORTHWESTERLY FLOW ALOFT WILL DOMINATE ACROSS THE
NORTHERN PLAINS THROUGH THE EXTENDED PERIOD. THIS WILL BRING
GENERALLY DRY AND MILD CONDITIONS THROUGH THE WEEKEND. TEMPERATURES
WILL BE NEAR OR SLIGHTLY BELOW AVERAGE THURSDAY...WARMING TO ABOVE
AVERAGE BY THE WEEKEND AS CANADIAN HIGH PRESSURE MOVES SOUTHEAST OF
THE REGION AND A RIDGE BUILDS OVER THE INTERMOUNTAIN WEST.

&&

.AVIATION...12Z TAFS
VFR CONDITIONS WILL CONTINUE...WITH SOME INCREASE IN MID AND HIGH
CLOUDS FROM WEST TO EAST LATER TODAY INTO TONIGHT. THERE IS A
SLIGHT CHANCE FOR SHOWERS AND EVENING THUNDERSTORMS ACROSS
NORTHEASTERN WY AND FAR WESTERN SD TONIGHT AS A COLD FRONT PASSES
THROUGH. BREEZY SOUTHWESTERLY WINDS CAN BE EXPECTED ACROSS SOUTH
CENTRAL SD TODAY...WITH BREEZY WESTERLY WINDS ACROSS NORTHEASTERN WY
IN THE AFTERNOON. LIGHTER WEST TO SOUTHWEST WINDS ARE EXPECTED
ELSEWHERE TODAY. THE COLD FRONT WILL MOVE THROUGH NORTHEASTERN WY
LATE IN THE EVENING AND ACROSS MOST OF WESTERN SD BETWEEN 06Z AND
12Z. STRONG NORTHWESTERLY WINDS WILL DEVELOP ACROSS THE NORTHWEST
AND WEST CENTRAL SD PLAINS BEHIND THE FRONT...WITH GUSTS TO AROUND
40 KTS LIKELY LATE TONIGHT INTO TUESDAY MORNING.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM MDT TUESDAY FOR
     BADLANDS AREA-CENTRAL SOUTH DAKOTA PLAINS-NORTHERN BLACK
     HILLS-NORTHWESTERN SOUTH DAKOTA PLAINS-SOUTH CENTRAL SOUTH
     DAKOTA-SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA.

     WIND ADVISORY FROM 11 PM THIS EVENING TO NOON MDT TUESDAY FOR
     BUTTE-CUSTER CO PLAINS-HAAKON-HARDING-HERMOSA FOOT HILLS-
     JACKSON-NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-
     PERKINS-RAPID CITY-SHANNON-SOUTHERN MEADE CO PLAINS-
     STURGIS/PIEDMONT FOOT HILLS-ZIEBACH.

WY...RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM MDT TUESDAY FOR
     WYOMING BLACK HILLS.

     RED FLAG WARNING UNTIL 6 PM MDT TUESDAY FOR LOWER ELEVATIONS OF
     CROOK AND WESTON COUNTIES-NORTHERN CAMPBELL-SOUTHERN
     CAMPBELL.

&&

SHORT TERM...07
LONG TERM....26
AVIATION...26
Hazardous weather outlook, Sep 9, 9:55 PM MDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RAPID CITY SD
955 PM MDT SUN SEP 9 2012

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-101300-
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON-
NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...LEAD...DEADWOOD...SPEARFISH...
RAPID CITY...EDGEMONT...HOT SPRINGS...HILL CITY...MT RUSHMORE...
CUSTER...FOLSOM...WALL...PHILIP...ARDMORE...OELRICHS...
PINE RIDGE...KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION...
WINNER...STURGIS...UNION CENTER...HERMOSA...GILLETTE...WRIGHT...
MOORCROFT...HULETT...SUNDANCE...FOUR CORNERS...NEWCASTLE...COLONY
955 PM MDT SUN SEP 9 2012 /1055 PM CDT SUN SEP 9 2012/

...RED FLAG WARNING THROUGH MONDAY EVENING FOR LOW RELATIVE
HUMIDITY AND GUSTY WINDS FOR THE NORTHEAST WYOMING PLAINS...

...RED FLAG WARNING MONDAY MORNING THROUGH MONDAY EVENING FOR HOT
TEMPERATURES...LOW RELATIVE HUMIDITY...AND GUSTY WINDS FOR SOUTH
CENTRAL SOUTH DAKOTA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TONIGHT

SOUTHWEST WINDS OF 10 TO 25 MPH WILL CONTINUE ACROSS NORTHEAST
WYOMING. THE WINDS COMBINED WITH VERY LOW HUMIDITY WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER THE NORTHEAST
WYOMING PLAINS AND SOUTH CENTRAL SOUTH DAKOTA MONDAY. GUSTY
SOUTHERLY WINDS OF 15 TO 25 MPH WITH VERY LOW RELATIVE HUMIDITY
WILL DEVELOP ONCE AGAIN.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY OVER WESTERN
SOUTH DAKOTA AND THE BLACK HILLS...DUE TO GUSTY WINDS AND LOW
HUMIDITY VALUES. A FIRE WEATHER WATCH REMAINS IN EFFECT.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE OVER THE ENTIRE
REGION MONDAY NIGHT AND TUESDAY DUE TO GUSTY WINDS AND LOW
HUMIDITY VALUES. A COLD FRONT WILL MOVE THROUGH THE AREA MONDAY
NIGHT WITH STRONG NORTHWEST WINDS. WINDS COULD GUST AS HIGH AS 45
MPH. ISOLATED DRY THUNDERSTORMS WILL ALSO BE POSSIBLE OVER
NORTHEAST WYOMING AND FAR WESTERN SOUTH DAKOTA MONDAY EVENING. A
FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE ENTIRE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JC

Nearby

Wind Advisories in South Dakota, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.